My Side Effects So Far.

My Side Effects So Far

You can say that many Crohn’s medications are great for you. They are! If your body adapts to them, you can live a semi normal life. I could imagine others who take medication suffer from side effects that are terrible. Here are a few terrible side effects that I have encountered so far.

My side effects so far…

  • My eye sight– Over the last ten years, my eye sight has gotten considerably worse. I cant count how many times my prescription for my eye glasses has changed. This has become incredibly expensive as I had to get new glasses more than once.
  • Cataracts– I know I spoke about this before, but I do have to get my cataracts done. I recently visited the eye doctor and she told me that I was not ready yet, because the cataracts were not ripe yet. Soon I will have surgery to have them removed. I received cataracts because of my long period use of steroids for inflammatory bowel disease.
  • Stretch marks– This is an interesting one. I look down at my waist line, and I see stretch marks on both sides. How did they get there? They are not attractive, I will tell you that! I reached out to a dermatologist recently, and he said that it was normal for patients with Inflammatory Bowel Disease. He said it could have been from the extreme weight loss, some one hundred pounds I lost in just a few months. He then said it could have been from the steroid use.
  • Osteoporosis– My bone density at one point was so bad. I was bed ridden for so many months, that they calcium that was between my bones was non existent. I had to go for injections once every six months to reverse the Osteoporosis.  This was extremely hard to handle, because I was very athletic before I got sick. I was in very good shape, and it hurt me when the doctor said, “You have bones like an eighty year old!.” For one year I visited a doctor who hooked me up to an IV. This medication helped me get rid of the osteoporosis. I am happy to report that my recent Dexa Exam has came back negative!
  • Tooth Decay– Many of you have wrote about this, but I wanted to give you my input about this issue.  I had great teeth as a kid.  I took care of them, and never had a cavity.  After I started my medications for Crohn’s, I noticed such decay in my teeth and gums. I found myself going back to the dentist to get major work done on my mouth. He said that it was linked with the medications I was taking to help with my Crohn’s. My dentist has got me visiting him every four months, instead of every eight months. He wants to make sure that I don’t fall behind with my teeth. It is expensive but I have to do what I have to do.
This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The InflammatoryBowelDisease.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

View Comments (1)
  • thedancingcrohnie moderator
    2 months ago

    I can relate to a lot of these. It is always so surprising to me how IBD can effect the body in so many different ways besides the obvious, our intestines. That’s why it is always so important to stay on top of everything and have routine tests.

    Wishing you the best in health!

    Always dancing,
    Elizabeth (team member)

  • Poll